Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 16, 2018, 4:41 PM MDT for Converse County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 4:41 PM MDT (22:41 UTC)
- Expired
- Jul 16, 2018, 5:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 211 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS55 KCYS 162241
SVRCYS
WYC009-162315-
/O.NEW.KCYS.SV.W.0133.180716T2241Z-180716T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
441 PM MDT MON JUL 16 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Central Converse County in east central Wyoming...
* Until 515 PM MDT.
* At 440 PM MDT, a severe thunderstorm was located 16 miles southwest
of Bill, or 19 miles north of Douglas, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4299 10556 4304 10559 4310 10551 4310 10543
4294 10509 4279 10538
TIME...MOT...LOC 2240Z 307DEG 20KT 4304 10547
HAIL...1.25IN
WIND...60MPH
$$
Mokry4 follow-up statements
319
WWUS55 KCYS 162249
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
449 PM MDT MON JUL 16 2018
WYC009-162315-
/O.CON.KCYS.SV.W.0133.000000T0000Z-180716T2315Z/
Converse WY-
449 PM MDT MON JUL 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL CONVERSE COUNTY...
At 448 PM MDT, a severe thunderstorm was located 15 miles southwest
of Bill, or 17 miles north of Douglas, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4297 10554 4302 10556 4307 10548 4306 10540
4293 10511 4279 10538
TIME...MOT...LOC 2248Z 307DEG 20KT 4301 10542
HAIL...1.50IN
WIND...60MPH
$$
Mokry339
WWUS55 KCYS 162255
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
455 PM MDT MON JUL 16 2018
WYC009-162315-
/O.CON.KCYS.SV.W.0133.000000T0000Z-180716T2315Z/
Converse WY-
455 PM MDT MON JUL 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL CONVERSE COUNTY...
At 455 PM MDT, a severe thunderstorm was located 16 miles north of
Douglas, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4295 10552 4299 10549 4303 10543 4303 10535
4293 10511 4279 10538
TIME...MOT...LOC 2255Z 307DEG 20KT 4299 10538
HAIL...1.50IN
WIND...60MPH
$$
Mokry632
WWUS55 KCYS 162304
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
504 PM MDT MON JUL 16 2018
WYC009-162315-
/O.CON.KCYS.SV.W.0133.000000T0000Z-180716T2315Z/
Converse WY-
504 PM MDT MON JUL 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EAST CENTRAL CONVERSE COUNTY...
At 504 PM MDT, a severe thunderstorm was located 14 miles north of
Douglas, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4291 10542 4295 10543 4299 10539 4301 10533
4292 10513 4283 10531
TIME...MOT...LOC 2304Z 307DEG 20KT 4296 10532
HAIL...1.00IN
WIND...60MPH
$$
Mokry618
WWUS55 KCYS 162311
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
511 PM MDT MON JUL 16 2018
WYC009-162321-
/O.EXP.KCYS.SV.W.0133.000000T0000Z-180716T2315Z/
Converse WY-
511 PM MDT MON JUL 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONVERSE COUNTY
WILL EXPIRE AT 515 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4291 10542 4295 10543 4299 10539 4301 10533
4292 10513 4283 10531
TIME...MOT...LOC 2311Z 307DEG 20KT 4294 10528
$$
MokryWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:06 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 16, 2:06 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 206 PM MDT Mon Jul 16 2018 .SHORT TERM...(This evening through Wednesday night) Issued at 200 PM MDT Mon Jul 16 2018 Convection has been confined mainly to the Snowy Range early this afternoon with some weak showers persisting farther north. Satellite showed an approaching shortwave with some convection developing over western Wyoming. Expect showers and storms to spread into the western parts of the CWA by late this afternoon and move over the plains through much of this evening. Best instability looks to be over northern parts of the CWA and expect this area to get the strongest storms, mainly this evening as suggested by the HRRR and NAM. Showers and storms likely to persist through tonight over the Nebraska Panhandle as the shortwave passes by. Similar pattern across the area Tuesday with the next shortwave likely to kick off another round of convection especially over the plains. Some strong to severe storms possible again with instabilities from 1500-2500 J/kg progged over the plains Tuesday afternoon and evening. Drier air then moves into the area Tuesday night with monsoonal moisture being shunted to the south with a warm and dry day Weds. .LONG TERM...(Thursday through Monday) Issued at 200 PM MDT Mon Jul 16 2018 Center of upper ridge west of the Four Corners will gradually drift east and amplify over the Rockies and High Plains through Saturday. Upper shortwave trough tracking east across the Northern Rockies and Plains will suppress the ridge to the south Sunday and Monday. After a rather warm Thursday, a dry frontal passage late Thursday will bring slightly cooler temperatures Friday. A warm up returns Saturday as 700mb temperatures rise to near 20 deg Celsius. A lee surface trough sets up across the high plains Saturday afternoon, which may focus isolated late day convection, as well as over the Snowy/Sierra Madre mountains. Another front pushes southeast across the CWA Sunday afternoon, with focus for widely scattered convection along and south of I-80 in southeast WY. High temperatures Monday will be closer to seasonal normals with highs in the 80s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday morning) Issued at 1147 AM MDT Mon Jul 16 2018 Residual MVFR CIG at KSNY will become VFR by 20Z. Few SHRA/TS have formed during the morning along a weak outflow boundary across east- central WY. Convection will redevelop over the higher terrain of southeast WY by mid-afternoon, and intensify while spreading east during the late afternoon and evening. With the exception of KRWL. have VCTS after 21Z at KLAR and KCYS, with VCTS or prevailing -TSRA for the NE Panhandle after 06Z. Isolated strong/severe TSRA with hail, strong winds and turbulence will be possible east of the Laramie Range after 22Z. && .FIRE WEATHER... Issued at 200 PM MDT Mon Jul 16 2018 Fire weather concerns should stay fairly low through the week with warm conditions continuing. There will be scattered to numerous showers and thunderstorms into this evening, and again on Tuesday as a couple disturbances pass across the region. Drier conditions are then expected across the area Wednesday through Friday as monsoonal moisture is cut off for a time. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Jul 16, 4:14 AM MDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 414 AM MDT Mon Jul 16 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-171015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 414 AM MDT Mon Jul 16 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT There is a slight risk of severe thunderstorms this afternoon and evening north of a Lander to Cheyenne line with a marginal risk of severe thunderstorms south of this line. Thunderstorms will develop early this afternoon over the mountains and higher terrain of southeast Wyoming, with storms spreading further east and increasing in coverage and intensity late this afternoon and especially this evening. Some of the thunderstorms, especially in the slight risk area, may become severe late this afternoon and this evening with the primary threats being strong wind gusts over 60 mph and heavy rain, with hail possible as well. Thunderstorms will be most numerous during the evening hours east of a Douglas to Kimball line. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are expected again Tuesday afternoon and evening, with a few strong to severe thunderstorms possible in the afternoon and evening east of a Lusk to Cheyenne line. .Spotter information statement... Your National Weather Service Cheyenne team would appreciate any reports of strong wind, heavy rain or hail this afternoon and evening from thunderstorms. Rubin
In the hours before
Special weather statement, Jul 16, 3:39 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Cheyenne WY 339 PM MDT MON JUL 16 2018 WYZ116-117-162215- South Laramie Range-South Laramie Range Foothills- 339 PM MDT MON JUL 16 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LARAMIE COUNTY... At 339 PM MDT, a strong thunderstorm was located near Horse Creek, or 23 miles northeast of Laramie, moving northeast at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of northeastern South Laramie Range and northwestern South Laramie Range Foothills Counties. LAT...LON 4142 10518 4148 10527 4159 10513 4147 10500 TIME...MOT...LOC 2139Z 228DEG 14KT 4147 10519 Mokry
Special weather statement, Jul 16, 3:46 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Cheyenne WY 346 PM MDT MON JUL 16 2018 WYZ101-162215- Converse County Lower Elevations- 346 PM MDT MON JUL 16 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONVERSE COUNTY... At 346 PM MDT, a strong thunderstorm was located 22 miles north of Rolling Hills, or 37 miles northwest of Douglas, moving east at 35 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of northwestern Converse County Lower Elevations County. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4315 10585 4328 10591 4335 10540 4312 10541 TIME...MOT...LOC 2146Z 266DEG 30KT 4322 10575 Mokry
Special weather statement, Jul 16, 4:14 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT MON JUL 16 2018
WYZ101-162245-
Converse County Lower Elevations-
414 PM MDT MON JUL 16 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONVERSE COUNTY...
At 413 PM MDT, a strong thunderstorm was located 18 miles northeast
of Rolling Hills, or 26 miles northwest of Douglas, moving southeast
at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will remain over mainly rural areas of central Converse
County Lower Elevations County.
LAT...LON 4307 10574 4315 10573 4321 10561 4301 10529
4285 10550
TIME...MOT...LOC 2213Z 306DEG 28KT 4311 10561
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:39 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jul 16, 3:46 PM MDT | Special Weather Statement | CYS | Converse | 29 min |
| Jul 16, 4:14 PM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jul 16, 5:38 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.